MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, 2 CLAVE Y-SITES, 0.2 MICRON FILTER, SECU; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, 2 CLAVE Y-SITES, 0.2 MICRON FILTER, SECU; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142540489
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that on an unknown date a primary plum set, clave secondary port, 2 clave y-sites, 0.2 micron filter, secure lock, 112 inch sets are leaking in high frequency in the chemo suites during patient use.The medication involved was paclitaxel.There were two drops on the patient, drops were absorbed onto a blue pad, the patient's skin was cleansed, and instructions were provided for laundering clothing.The chemo drug came into contact with clothing.There was unprotected chemodrug exposure to the patient.The chemo drug spill was cleaned up per facility protocol.There were no holes, cuts, tears, or any defects noted.The affected sample was attached to a tubing set with a closed system transfer device - chemolock.It was also stated that the chemo was coming out of the two circles on the back of the filter case.There was patient involvement and no patient harm.
 
Additional Manufacturer Narrative
An image of the inline filter of the primary plum set was provided by the customer.Received one (1) used list #142540489 primary plum set connected to a chemolock connector.There was no damage or anomalies noted on the set either set.The returned sample was leak-tested per product specifications.There were no leaks observed.The complaint of leakage cannot be confirmed on the returned used sample.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 1/29/2024.

Brand Name
PRIMARY PLUM SET, CLAVE SECONDARY PORT, 2 CLAVE Y-SITES, 0.2 MICRON FILTER, SECU
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18390052
Report Number9615050-2023-00812
Device Sequence Number3967519
Product Code FPA
UDI-Device Identifier10887787006039
UDI-Public(01)10887787006039(17)260701(10)13684576
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number142540489
Device Lot Number13684576
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date12/24/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PACLITAXEL, UNK, MFR.
Patient SexUnknown